MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FX992T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a prosa with progav 2.0 (part # fx992t) was implanted during a procedure performed on an unknown date.According to the complainant, the prosa shuntsytem was explanted during a revision procedure performed on (b)(6) 2021.At this time, no malfunction has been reported.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.It´s the same patient as #3004721439-2021-00310.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
Investigation is done.
 
Additional Manufacturer Narrative
Manufacturing and quality control data.The prosa® shunt system was manufactured by a qualified employee in (b)(6) 2018.Deviations during assembly did not occur.The system was sterilized by miethke and released for shipment after final inspection.For the purposes of this investigation, the prosa® shunt system is comprised of a progav® 2.0 adjustable pressure valve with a normal pressure range of 0 to 20 cmh2o and a prosa® fixed pressure valve with a fixed pressure range of 0 to 40 cmh2o.The shunt system was inspected as article fx992t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Visual inspection: a deformation of the outer housing of the prosa valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,06 mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in the horizontal as well as the vertical positions.The results show that the progav® 2.0 is operating within the accepted tolerance in the horizontal position.The prosa® is operating within the accepted tolerances in the vertical position too.Adjustment test: the prosa® progav® 2.0 and were tested and are adjustable to all specified pressures.Braking/klick force and brake function test: the brake functionality test has shown that the brake function of both valves are fully operational and the braking force are within the given tolerances.Internal inspection: after dismantling of the valves, some deposits were found in prosa® but not in progav® 2.0.Results: it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.Based on our investigation, we cannot detected malfunction at the time of our investigation.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12824241
Report Number3004721439-2021-00311
Device Sequence Number4425522
Product Code JXG
UDI-Device Identifier04041906138431
UDI-Public4041906138431
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberFX992T
Device Catalogue NumberFX992T
Device Lot Number20039484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale